Alert archive / Maine / Wind Advisories in 2022

Wind Advisory 3, NWS Gray, ME

February 16, 2022Cheshire County, Hillsborough County, Rockingham County, New Hampshire; 6 counties in Maine

NWS Gray, ME issued this wind advisory at Feb 16, 2022, 2:23 PM EST for Cheshire County, Hillsborough County, Rockingham County, New Hampshire; 6 counties in Maine. It took effect at Feb 17, 2022, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 2:23 PM EST (19:23 UTC)
In effect from
Feb 17, 2022, 10:00 PM EST
Expired
Feb 18, 2022, 10:00 AM EST
In force
12 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Cheshire County, NH, Hillsborough County, NH, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 33 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
504 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS71 KGYX 161923
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
223 PM EST Wed Feb 16 2022

MEZ022>028-NHZ011>015-170330-
/O.NEW.KGYX.WI.Y.0003.220218T0300Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
223 PM EST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of and southern New Hampshire and south 
  central and southwest Maine. 

* WHEN...From 10 PM Thursday to 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
845 
WWUS71 KGYX 170322
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
1022 PM EST Wed Feb 16 2022

MEZ022>028-NHZ011>015-171130-
/O.CON.KGYX.WI.Y.0003.220218T0300Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
1022 PM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 10 AM
EST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of and southern New Hampshire and south 
  central and southwest Maine. 

* WHEN...From 10 PM Thursday to 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
816 
WWUS71 KGYX 170832
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
332 AM EST Thu Feb 17 2022

MEZ022>028-NHZ011>015-172245-
/O.CON.KGYX.WI.Y.0003.220218T0300Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
332 AM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of and southern New Hampshire and south 
  central and southwest Maine. 

* WHEN...From 10 PM this evening to 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
489 
WWUS71 KGYX 172050
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
350 PM EST Thu Feb 17 2022

MEZ022>028-NHZ011>015-180500-
/O.CON.KGYX.WI.Y.0003.220218T0300Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
350 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of and southern New Hampshire and south 
  central and southwest Maine. 

* WHEN...From 10 PM this evening to 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
468 
WWUS71 KGYX 180248
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
948 PM EST Thu Feb 17 2022

MEZ022>028-NHZ011>015-181500-
/O.CON.KGYX.WI.Y.0003.220218T0300Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
948 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of and southern New Hampshire and south 
  central and southwest Maine.

* WHEN...From 10 PM this evening to 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARNOTT
580 
WWUS71 KGYX 180827
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
327 AM EST Fri Feb 18 2022

MEZ022>028-NHZ011>015-181500-
/O.CON.KGYX.WI.Y.0003.000000T0000Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
327 AM EST Fri Feb 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of and southern New Hampshire and south 
  central and southwest Maine. 

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
430 
WWUS71 KGYX 181210
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
710 AM EST Fri Feb 18 2022

MEZ022>028-NHZ011>015-181500-
/O.CON.KGYX.WI.Y.0003.000000T0000Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
710 AM EST Fri Feb 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of and southern New Hampshire and south 
  central and southwest Maine. 

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
493 
WWUS71 KGYX 181457
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
957 AM EST Fri Feb 18 2022

MEZ022>028-NHZ011>015-181600-
/O.EXP.KGYX.WI.Y.0003.000000T0000Z-220218T1500Z/
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Brooks, Jackson, Knox, Liberty, 
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, 
Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, 
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, 
Lincolnville, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, 
and Weare
957 AM EST Fri Feb 18 2022

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Gusty winds up to 35 mph will continue through noon, before
subsiding this afternoon.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Feb 16, 12:05 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 16, 12:05 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1205 PM EST Wed Feb 16 2022

.SYNOPSIS...
Temperatures start their strong upward trend today on southwest
flow, continuing into tomorrow with potential for record warmth
in some places. A storm system will cross the region late
Thursday into Friday, bringing rain and gusty, potentially
strong, southwesterly winds. Much cooler and drier conditions
are expected for the weekend, then warm ridging likely returns
early in the next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
12:05PM Update... The inversion is being eradicated across the
forecast area and temperatures and winds are increasing across
the forecast area. Adjusted temps upward a little for today with
strong WAA and mixing underway. Cloud cover is also lessening
across southern areas, but cloud cover will remain thicker
across northern areas through the afternoon.

650 AM Update...Did a quick refresh of temperature trends
through the morning and daytime. Numerous places ended up
cooling very efficiently overnight, ultimately bottoming out in
the negative-teens for many of our preferred valley locations in
central and northern zones. Although cirrus decks are filling
in fast... enough eastern sunshine this morning should allow
temperatures to rebound quickly by midday.

Previously...Upper level ridging crosses overhead today and
surface high pressure pushes offshore, setting up what will
eventually be a solid 48 hours of steady warm and moist
advection on deepening southwest flow. The warm frontal
circulation of an approaching storm over Ontario will push
across New England during the day... leading to an increase in
clouds and temperatures, in spite of mostly clear and cold
conditions this morning. Surface heating during the midday and
afternoon hours will allow gusty southerly winds to develop,
gusting to about 25-30 mph. On the bright side temperatures will
be warmer than recent days, closer to the seasonal norm with
highs mostly in the 30s to around 40.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Deep southwesterly flow will be present across the eastern
CONUS by tonight with a direct tap to the tropics allowing a
very warm and humid airmass to develop overhead. In terms of
local sensible conditions, temperatures and dew points will
steadily warm... into the 40s and 50s by Thursday afternoon.
Some southern locations will be pushing 60... well within reach
of record- setting territory for the calendar day.

Chances for showers will also be on the increase over the
mountains starting tonight as a cold front pushes east toward
the Saint Lawrence River, with showers becoming likely/frequent
through the day Thursday. Showers over the mountains start as a
light snow but quickly transition to rain as temperatures warm
overnight. A brief period of mixed precip is possible during the
transition over the mountains as bank of cold air clings to the
terrain, but by dawn temperatures should be above freezing
everywhere and even in the mid- 40s across southern zones. Light
rain showers or drizzle are possible with an onshore component
to flow along the Midcoast during the morning... but the daytime
is expected to be mostly dry south of the mountains otherwise.

Winds aloft meanwhile will be strengthening as 50+ kts of h850 jet
shift overhead. Continued warm advection will stunt low-level lapse
rates however so am expecting wind gusts to be limited to 20-30 mph
for most places. Peaks of sunshine and additional surface warming
would lead to more efficient mixing with stronger gusts of 35+ mph
still on the table... most likely in southern and coastal
zones.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The 500 mb pattern across North America will feature anomalous
ridging over the Northeast to start the extended forecast period
followed by transient troughing over the weekend with a resurgence
of ridging early to the middle of next week. This will favor
temperatures to average above normal through the extended with well
above normal temperatures expected Thursday night into Friday
morning and again early next week. The best opportunity for
impactful weather will come Thursday night into Friday as low
pressure tracks along a cold front to our northwest bringing
moderate to locally heavy rain Thursday night and a period of strong
southwest winds late Thursday night into Friday morning. Colder air
moves in Friday changing rain to a wintry mix and then snow across
the north with light accumulations while rain generally comes to an
end across the south before the sub freezing air arrives. A
weakening clipper system crosses the area this weekend bringing snow
showers Saturday with temperatures near seasonal normals. Heights
build over the eastern CONUS early next week as a trough carves out
over the Intermountain West. This generally signals a return to
above normal temperatures, although will have to watch an area of
confluence over Atlantic Canada and a reservoir of anomalous cold
sinking south out of Quebec setting up a baroclinic zone and
potential for active winter weather next Tuesday and Wednesday.

Strong southerly to southwesterly winds will be ramping up late
Thursday evening and will peak during the pre-dawn hours Friday as
the core of a southwest LLJ strengthens across SE New England and
stretches across the Gulf of Maine towards Downeast. As mentioned in
previous discussions, the trajectory of this LLJ does not translate
well to the surface. Regardless the poleward flank of 60-70 kt winds
at 925 mb will graze the coast and current gusts remain in the 40 to
45 MPH rang along the coast with higher gusts possible towards
the Mid-Coast. Temperatures will take on a non-diurnal trend
Thursday night into Friday with the entire area expected to
remain above freezing, including the highest peaks, Thursday
night. This will lead to the majority of precipitation from this
system to fall as rain Thursday night. The latest NAEFS brings
PWATS over 1 inch across parts of the area which is at least +3
STD. Despite high PWATS, the duration of moderate to locally
heavy rain looks to be short as the best forcing remains to our
west and north resulting in QPF ranging from 0.5 to 1 inch with
upwards of 1.5 inches in the White Mountains. Given the high
PWATS, will have to monitor potential mesoscale features that
could translate to higher rainfall. The latest hydrologic
guidance shows most rivers will rise but remain below bankfull,
with the exception being the Suncook River at North Chichester
where there are moderate probabilities that this point will
graze minor flood stage.

Temperatures will drop below freezing along the International
Border around day break Friday with sub freezing air pushing
southward through Friday morning. Along the mountains to the
International Border there will be a few hours where
precipitation and sub freezing air overlap leading to a
transition to a brief wintry mix and then snow. Overall
accumulations look to be light on the order of a coating to an
inch of snow and a glaze of ice. South of the mountains
precipitation looks to shut off prior to the arrival of cold air
and no impacts from wintry precipitation is expected.
Temperatures continue to drop through Friday afternoon as winds
ramp up from the northwest.

Saturday a short wave will move across the area bringing a weak
clipper system and snow showers. Snowfall from this system looks
to be less than an inch across the area. Fair weather is
expected Sunday into Monday with temperatures climbing above
normal. Going towards the middle of next week a trough will
carve out over the Rockies with deep SW sending moisture towards
the Northeast. As mentioned above, there will be very cold air
across Quebec setting up a baroclinic zone near New England with
the potential for waves of low pressure to track across the
area. Depending on the southward reach of the cold air, our
area may see periods of wintry precipitation or potential for
further degradation of the regions snowpack Tuesday into
Wednesday.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
Short Term...VFR prevails through today with an increasing
SSWerly wind, turning gusty to 20+ kts by midday into the
evening. Clouds will also be on the increase through the day
with ceilings gradually lowering tonight and tomorrow. MVFR
first impacts KHIE late tonight and grows more prevalent
Thursday with increasing -SHRA. MVFR may impact other terminals
KLEB/KRKD/KPWM/KAUG at times during the day Thursday.

A period of LLWS is expected for most sites this evening and
overnight as a jet crosses overhead, about direction 220 at
30-40 kts or so with the exception of KRKD who should remain
mixed and gusty. SSWerly winds likely turn gusty once again
during the day Thursday with gusts of 25+ kts, except lower for
interior terminals KHIE/KLEB which stay closer to 15-20 kts.

Long Term...Low cigs and RA will likely bring IFR/LIFR
conditions Thursday night. SW winds will gust upwards of 40 kts
at KPSM, KPWM, and KRKD with lower gusts inland while LLWS
remains over much of the area into Friday morning. Conditions
improve to IFR Friday afternoon with winds shifting out of the
NW with gusts around 25 kts. Scattered -SHSN may bring periods
of MVFR Saturday with a return to VFR Sunday.

&&

.MARINE...
Short Term...High pressure exits south and east today allowing
a southwesterly gale to develop by the evening. Gales let up
across the western most zones for a brief time on Thursday, but
will trend stronger again into Thursday evening. Given
southwesterly direction... strongest winds and wave action are
anticipated off the Maine Midcoast with 10+ footers tonight
trending upward late tomorrow.

Long Term...SW winds approach Storm Force Thursday night into
Friday morning with waves building to 10-15 ft. A cold front
crosses the waters Friday shifting winds out of the NW Friday
afternoon with NW gusts in the 30-35 kt range into Friday
evening. Seas remain elevated into Saturday morning while gusts
drop below 25 kts Friday night. Winds remain below SCA conditions
through the weekend while seas run 5-7 ft until subsiding late
Sunday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Storm Watch from Thursday evening through Friday morning for
     ANZ150>154.
     Gale Warning until 7 PM EST Thursday for ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...Clair
SHORT TERM...Casey
LONG TERM...Schroeter
AVIATION...
MARINE...
Hazardous weather outlook, Feb 16, 4:05 AM EST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
405 AM EST Wed Feb 16 2022

MEZ007>009-012>014-033-NHZ001>009-011-015-170915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior Cumberland Highlands-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Cheshire-Western And Central Hillsborough-
405 AM EST Wed Feb 16 2022

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine, New Hampshire, central New Hampshire,
northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A warming trend starts today with near record warmth and high dew
expected Thursday into Thursday night ahead of a storm system
tracking across the region. Snowmelt combined with rainfall will
likely lead to rises on some rivers and may cause ice movement.
Because of this, there is a low end risk of ice jams Thursday night
and Friday. Gusty southwest winds will also accompany the storm and
may become strong, especially Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ018>028-NHZ010-012>014-170915-
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Strafford-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
405 AM EST Wed Feb 16 2022

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, central New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A warming trend starts today with near record warmth and high dew
expected Thursday into Thursday night ahead of a storm system
tracking across the region. Snowmelt combined with rainfall will
likely lead to rises on some rivers and may cause ice movement.
Because of this, there is a low end risk of ice jams Thursday night
and Friday. Gusty southwest winds will also accompany the storm and
will become strong near the coast, especially Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-170915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
405 AM EST Wed Feb 16 2022

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THURSDAY...
...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:24 PM ESTStorm WarningGYX44 hr

Nearby

Wind Advisories in Maine, 2022Wind Advisories in New Hampshire, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.